Tarceva/Erlotinib side effect - The Roy Castle Lu...

The Roy Castle Lung Cancer Foundation

4,969 members2,994 posts

Tarceva/Erlotinib side effect

sandra123 profile image

Good morning all

My husband, Brian, is not coping well with the rash, finds it very irritating and is having problems sleeping. He is using the steroid cream but that does not seem to help. I shall be contacting his LCNS tomorrow but wondered whether any one here can help. Thank you.

8 Replies

Hi Sandra, I've read that Tarceva can cause a terrible and sometimes painful rash which can also blister. My oncologist wants to put me on Tarceva sometime in the future but I'm doing a lot of research first before I agree to it. If you go to inspire.com and do a search for Tarceva rash you will find a lot of useful info of what other sufferers have used to alleviate these side effects. Moni x

Thank you Moni. Brian is due to have a scan next Thursday, everything crossed for good results. Take care.x

I found Aveeno lotion to be helpful,I have been on Tarceva for 7 months the rash died down after a couple of months ,I now have toenail infections and eye infection,but the good news is the tumour has shrunk and am stable,wishing Brian well.Hilary

sandra123 profile image
sandra123 in reply to lenora

Thank you Hilary. So pleased that your tumour has shrunk. Take care. Sandra x

I am using E45 Intense recovery lotion, and it really helped me a lot

Thank you Kaitoula. Did you use this before the rash appeared or on the rash itself? Sandra x

Hi - I have been on Tarceva since May 2012. My rash at first was so bad I had to reduce my dose of Tarceva to every other day and this really did help. Also use hydrocortisone 2.5% and clindamycin lotion as well as being on Oxytetracycline oral antibiotics permanently. I still have to battle with the rash but it is bearable. Though have a terrible attack on my legs which nothing seems to be helping. I think this is my fault as I over exposed them to the sun. I have spent a fortune on lotions and creams but always go back to Aveeno and the bath oil is soothing as well. You may be offered prednisolone as well which I used for some relief. Good luck with the scan. Hope everything is stable.

sandra123 profile image
sandra123 in reply to amarie

Thank you so much Amarie. Sandra x

You may also like...